Louisiana, 2006Tornadoes and Flash Flooding in Louisiana, December 30, 2006
December 30, 2006 · NWS LCH · 10 events in 7 counties and zones
Severe thunderstorms became severe across portions of Acadiana, producing flooding, hail, and tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $307,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms became severe across portions of Acadiana, producing flooding, hail, and tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 29, 11:25 PM CST, 2 hours earlier.
Area forecast discussion, Dec 29, 11:25 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1125 PM CST FRI DEC 29 2006
.DISCUSSION...HAVE ADJUSTED GRIDS AND HAZARD PRODUCTS TO REFINE
SLIGHTLY FASTER TIMING OF HEAVIER RAINFALL SPREADING EASTWARD.
HAVE ALREADY ISSUED A COUPLE OF FFWS THIS EVENING...AND THINK BY
12Z...HEAVIEST RAINFALL WILL HAVE EXITED EASTERN TEXAS COUNTIES. HAVE
ALSO ADJUSTED THE WATCH OVER THE LOUISIANA PARISHES AS WELL.
RIDICULOUS WIND SPEEDS AND GUSTS CONTINUE TO BE OBSERVED ACROSS
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. LATEST CHECK OF THE LCH
ASOS STILL SHOWS 26G33KT. DO NOT SEE MUCH OF A REASON WHY THESE
WINDS SHOULD DECREASE SUBSTANTIALLY AFTER MIDNIGHT...SO HAVE
EXTENDED THE ADVISORY THROUGH 12Z...AND FARTHER EAST TO INCLUDE
SOUTH CENTRAL LOUISIANA.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
TORNADO WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
ACADIA...AVOYELLES...EVANGELINE...IBERIA...LAFAYETTE...
LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER
ST. MARTIN...AND VERMILION.
FLASH FLOOD WATCH UNTIL NOON SATURDAY FOR THE FOLLOWING ZONES:
ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
DAVIS...AND VERNON.
TX...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
TORNADO WATCH UNTIL 2 AM SATURDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
LAKE WIND ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
JEFFERSON...AND ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 2 AM SATURDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM.
TORNADO WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM.
&&
13Hazardous weather outlook, Dec 29, 4:33 AM CST, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 AM CST FRI DEC 29 2006
GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-301045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
433 AM CST FRI DEC 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. A STRONG STORM SYSTEM IS BREWING BACK TO THE WEST
THIS MORNING. ALL THE INGREDIENTS NECESSARY FOR SEVERE WEATHER
WILL BE IN PLACE BY THIS EVENING. SOME STORMS TONIGHT WILL BECOME
SEVERE WITH THE THREAT FROM STRAIGHT LINE WINDS AND LARGE HAIL.
VERY HEAVY RAINS AND NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES
WILL ACCOMPANY STRONGER STORMS. STORMS TO CONTINUE THROUGH SUNRISE
WITH THE HEAVIEST STORMS WORKING THEIR WAY INTO SOUTH CENTRAL
LOUISIANA AT THAT TIME.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STORMS ENDING BY THE EVENING HOURS ON SATURDAY WITH DRIER AIR
FILTERING IN LATE. LOOKING TO SEE A RETURN TO COOLER TEMPERATURES
AND A QUIET WEATHER PATTERN ON SUNDAY CONTINUING THROUGH MID-WEEK.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATE TONIGHT INTO SATURDAY MORNING.
K. KUYPER
In the hours before
Local storm report, Dec 29, 8:22 PM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
822 PM CST FRI DEC 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM MARINE TSTM WIND 71 SSE PECAN ISLAND 28.67N 92.10W
12/29/2006 M70 MPH GMZ475 XX PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 58.
&&
MOGGEDEvent by event
4 thunderstorm wind, 3 flash flood, 2 tornado, 1 hail. Local standard time, as filed.
Hail, St. Mary
- When
- December 30, 1:25 AM CST
- Where
- St. Mary County, 1.51 mi SSE of Glenwild
- Measured
- 1.75 in hail
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 29.700, -91.240
Hail completely covered the ground in Bayou Vista and Berwick areas. Dents were found in many vehcilecs and some windshields were broken.
Thunderstorm Wind, Allen
- When
- December 30, 5:20 AM CST
- Where
- Allen County, 0.6 mi E of Oberlin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.620, -92.760
A few trees were blown down across the parish.
Tornado, Acadia
- When
- December 30, 6:43 AM CST to 6:48 AM CST
- Where
- Acadia County, 1 mi E of Mire to 2.5 mi NE of Mire
- Rating
- F1
- Path length
- 1.93 mi
- Path width
- 100 yd
- Continued into
- St. Landry, La (LCH)
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 30.300, -92.183
A tornado touched down east of Mire, damaging ten homes. No injuries were reported. Most of the damage was to roofs, blown out windows, destroyed sheds, and trees downed. One mobile home overturned but no one was home at the time. Another house had significant damage to the roof and carport.
Tornado, St. Landry
- When
- December 30, 6:48 AM CST to 6:49 AM CST
- Where
- St. Landry County, 2.16 mi SSW of Bristol to 1.7 mi SSW of Bristol
- Rating
- F0
- Path length
- 0.46 mi
- Path width
- 75 yd
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 30.341, -92.144
The tornado in Acadia Parish moved into St. Landry Parish before dissipating. A large shed behind a home was destroyed.
Thunderstorm Wind, Vermilion
- When
- December 30, 7:00 AM CST
- Where
- Vermilion County, 2.08 mi S of Kaplan
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Public
- Coordinates
- 29.970, -92.280
The public in the Hargrove area recorded a 73 mph wind gust.
Flash Flood, Lafayette
- When
- December 30, 7:00 AM CST to 9:00 AM CST
- Where
- Lafayette County, Youngsville
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 30.100, -92.000
Verot School Road was flooded from heavy rain.
Thunderstorm Wind, Lafayette
- When
- December 30, 7:05 AM CST
- Where
- Lafayette County, 0.91 mi NE of Scott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 30.240, -92.090
A firework stand was blown onto several cars in Scott.
Thunderstorm Wind, St. Landry
- When
- December 30, 7:10 AM CST
- Where
- St. Landry County, 0.69 mi S of Opelousas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.520, -92.080
A few poer lines were blown down across the parish.
Flash Flood, Iberia
- When
- December 30, 7:30 AM CST to 9:00 AM CST
- Where
- Iberia County, New Iberia
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 30.000, -91.820
Heavy rain quickly flooded area roadways.
Flash Flood, Vermilion
- When
- December 30, 7:30 AM CST to 9:00 AM CST
- Where
- Vermilion County, Abbeville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 29.970, -92.130
Residents around Abbeville reported water in their homes and businesses.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Vermont, December 30, 20062 deaths · $85,000 · 13 events
- Winter Storm in Minnesota, December 30 to 31, 20062 deaths · 6 injured · 6 events
- Flash Flooding in Louisiana, December 30, 20061 death · 3 events
- Ice Storm in Kansas, December 30 to 31, 2006$2.1 million · 5 events
- Flood and Heavy Rain in Arkansas, December 30 to 31, 2006$277,000 · 2 events
- Heavy Snow in North Dakota, December 30, 2006$110,000 · 17 events
- Winter Weather in New York, December 30, 2006$35,000 · 9 events
- Winter Storm and Heavy Snow in North Dakota, December 30 to 31, 200618 events
- Winter Storm in South Dakota, December 30, 200610 events
- Winter Storm and Heavy Snow in Minnesota, December 30 to 31, 20068 events
- Dense Fog in Virginia, December 30, 20067 events
- Flash Flooding in Oklahoma, December 30, 20064 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9514, 9526, 9524, 9525, 9530, 9535, 9528, 9529, 9532, 9533.